Alert archive / California / Wind Advisories in 2006

Wind Advisory 48, NWS Los Angeles, CA

October 26, 2006Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Oct 26, 2006, 3:52 AM PDT for Los Angeles County, California. It took effect at Oct 26, 2006, 7:00 AM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2006, 3:52 AM PDT (10:52 UTC)
In effect from
Oct 26, 2006, 7:00 AM PDT
Expired
Oct 26, 2006, 3:00 PM PDT
In force
8 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 261052
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
352 AM PDT THU OCT 26 2006

...A FREEZE WARNING HAS BEEN ISSUED FOR THE ANTELOPE VALLEY...
THE INTERIOR VALLEYS OF SAN LUIS OBISPO COUNTY...AND THE CUYAMA
VALLEY LATE TONIGHT THROUGH EARLY FRIDAY MORNING...

...A HIGH WIND WARNING REMAINS IN EFFECT FOR THE MOUNTAINS AND
VALLEYS OF LOS ANGELES AND VENTURA COUNTIES THROUGH THIS
AFTERNOON...

...A FREEZE WARNING REMAINS IN EFFECT EARLY THIS MORNING FOR THE
INTERIOR VALLEYS OF SAN LUIS OBISPO COUNTY AND THE CUYAMA VALLEY...

...A WIND ADVISORY HAS BEEN ISSUED FOR THE VENTURA COUNTY COAST
FOR THIS MORNING INTO THIS AFTERNOON...

A STRONG HIGH PRESSURE SYSTEM HAS PUSHED INTO NEVADA THIS
MORNING... CREATING A SHARP OFFSHORE PRESSURE GRADIENT ACROSS
SOUTHERN CALIFORNIA. WINDS HAVE BEGUN TO INCREASE IN THE MOUNTAINS
OF LOS ANGELES AND VENTURA COUNTY EARLY THIS MORNING...AND GUSTY
WINDS ARE EXPECTED TO STRENGTHEN AND BECOME MORE WIDESPREAD BY
DAYBREAK. STRONG WINDS ARE EXPECTED TO SPREAD INTO THE VALLEYS OF
LOS ANGELES AND VENTURA COUNTIES AROUND OR SHORTLY AFTER SUNRISE.

DAMAGING WIND GUSTS IN EXCESS OF 60 MPH ARE LIKELY...ESPECIALLY
IN THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES...AND IN THE
VALLEYS BELOW PASSES AND CANYONS. THEREFORE... A HIGH WIND WARNING
IS IN EFFECT FOR THESE AREAS.

GUSTY NORTHEAST WINDS ARE ALSO EXPECTED TO AFFECT MUCH OF THE
VENTURA COUNTY COASTAL PLAIN LATER THIS MORNING INTO THIS
AFTERNOON...AND A WIND ADVISORY HAS BEEN ISSUED FOR THIS AREA,

LOCALLY GUSTY WINDS ARE ALSO EXPECTED ON THE LOS ANGELES COUNTY
COASTAL PLAIN BELOW PASSES AND CANYONS FROM MALIBU TO HOLLYWOOD
THIS MORNING AND EARLY THIS AFTERNOON...BUT WINDS ARE EXPECTED TO
REMAIN MOSTLY BELOW ADVISORY LEVELS.

VERY DRY AIR HAS MOVED INTO INTERIOR PORTIONS OF SAN LUIS OBISPO AND
SANTA BARBARA COUNTIES THIS MORNING. THE DRY AIR COMBINED WITH CLEAR
SKIES WILL CAUSE TEMPERATURES TO DROP BELOW FREEZING IN WIND SHELTERED
LOCATIONS BY DAYBREAK. AT LEAST TWO HOURS OF TEMPERATURES BETWEEN 26
AND 29 DEGREES ARE EXPECTED IN THE COLDEST LOCATIONS.

WITH THE COLD AND DRY AIR MASS IN PLACE TONIGHT AND FRIDAY MORNING...
TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING IN WIND SHELTERED
LOCATIONS IN THE ANTELOPE VALLEY...THE INTERIOR VALLEYS OF SAN
LUIS OBISPO COUNTY...AND THE CUYAMA VALLEY BEFORE DAYBREAK ON
FRIDAY. AT LEAST TWO HOURS OF TEMPERATURES BETWEEN 26 AND 29
DEGREES ARE EXPECTED IN THE COLDEST LOCATIONS.


CAZ037-038-261600-
/O.NEW.KLOX.FZ.W.0003.061027T1000Z-061027T1600Z/
/O.CON.KLOX.FZ.W.0002.061026T1100Z-061026T1600Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
352 AM PDT THU OCT 26 2006

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING.
THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED AN
ADDITIONAL FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM
PDT FRIDAY.

TEMPERATURES IN MOST WIND SHELTERED LOCATIONS ARE EXPECTED TO FALL
BELOW FREEZING BY 5 AM THIS MORNING...AND TO 26 TO 30 DEGREES BY
6 AM OR 7 AM THIS MORNING. TEMPERATURES WILL RISE ABOVE FREEZING
BY 9 AM PDT.

THE COLD AND DRY AIR MASS WILL REMAIN IN PLACE TONIGHT AND FRIDAY
MORNING. TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING IN WIND
SHELTERED LOCATIONS AROUND 3 AM FRIDAY...AND TO 26 TO 29 DEGREES
BY 6 AM FRIDAY. TEMPERATURES WILL RISE ABOVE FREEZING BY 9 AM PDT
FRIDAY.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES BELOW 28 DEGREES
FOR AT LEAST TWO HOURS ARE IMMINENT OR HIGHLY LIKELY...ESPECIALLY
IN THE COLDEST SHELTERED VALLEYS. THESE CONDITIONS MAY KILL CROPS
AND OTHER SENSITIVE VEGETATION.

$$

CAZ059-261700-
/O.NEW.KLOX.FZ.W.0003.061027T1000Z-061027T1600Z/
ANTELOPE VALLEY-
352 AM PDT THU OCT 26 2006

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY. 

THERE WILL BE A COLD AND DRY AIR MASS IN PLACE ACROSS THE ANTELOPE
VALLEY TONIGHT AND FRIDAY MORNING. TEMPERATURES ARE EXPECTED TO
FALL BELOW FREEZING AROUND 3 AM FRIDAY...AND TO 26 TO 29 DEGREES
BY 6 AM FRIDAY. TEMPERATURES WILL RISE ABOVE FREEZING BY 9 AM PDT
FRIDAY.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES BELOW 28 DEGREES
FOR AT LEAST TWO HOURS ARE IMMINENT OR HIGHLY LIKELY. THESE
CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

CAZ053-054-261700-
/O.CON.KLOX.HW.W.0007.000000T0000Z-061026T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
352 AM PDT THU OCT 26 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON.

AREAS OF NORTH TO NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS OVER
60 MPH ARE EXPECTED TO DEVELOP BY DAYBREAK...THEN CONTINUE INTO
THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED THROUGH AND BELOW
PASSES AND CANYONS WITH A NORTHEAST TO SOUTHWEST ORIENTATION.
WINDS WILL BEGIN TO DIMINISH BY LATE THIS AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58
MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE STRONG WINDS WILL ALSO
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

CAZ044-045-047-088-261700-
/O.CON.KLOX.HW.W.0007.061026T1100Z-061026T2200Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY-
352 AM PDT THU OCT 26 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON.

AREAS OF NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH
ARE EXPECTED TO DEVELOP THIS MORNING...THEN CONTINUE INTO THIS
AFTERNOON. THE STRONGEST WINDS ARE EXPECTED THROUGH AND BELOW
PASSES AND CANYONS WITH A NORTHEAST TO SOUTHWEST ORIENTATION.
WINDS WILL BEGIN TO DIMINISH BY LATE THIS AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE STRONG WINDS
WILL ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

CAZ046-261700-
/O.CON.KLOX.HW.W.0007.061026T1100Z-061026T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
352 AM PDT THU OCT 26 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON.

AREAS OF NORTH TO NORTHEAST WINDS 30 TO 40 MPH WITH GUSTS OVER
60 MPH ARE EXPECTED TO DEVELOP THIS MORNING...THEN CONTINUE INTO
THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED THROUGH AND
BELOW PASSES AND CANYONS WITH A NORTHEAST TO SOUTHWEST
ORIENTATION. WINDS WILL BEGIN TO DIMINISH BY LATE THIS
AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE STRONG WINDS
WILL ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

CAZ040-261700-
/O.NEW.KLOX.WI.Y.0048.061026T1400Z-061026T2200Z/
VENTURA COUNTY COAST-
352 AM PDT THU OCT 26 2006

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 3 PM PDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 3 PM PDT
THIS AFTERNOON. 

AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE
EXPECTED TO DEVELOP THIS MORNING...THEN CONTINUE INTO THIS
AFTERNOON. WINDS WILL BEGIN TO DIMINISH BY LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

DB/ASR
2 follow-up statements
000 
WWUS76 KLOX 261617
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
917 AM PDT THU OCT 26 2006

...A FREEZE WARNING HAS BEEN ISSUED FOR THE ANTELOPE VALLEY... THE
INTERIOR VALLEYS OF SAN LUIS OBISPO COUNTY...AND THE CUYAMA VALLEY
LATE TONIGHT THROUGH EARLY FRIDAY MORNING...

...A HIGH WIND WARNING HAS BEEN CANCELED FOR THE MOUNTAINS AND
VALLEYS OF LOS ANGELES AND VENTURA COUNTIES THROUGH THIS AFTERNOON...

...A FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE THIS MORNING FOR THE
INTERIOR VALLEYS OF SAN LUIS OBISPO COUNTY AND THE CUYAMA VALLEY...

...A WIND ADVISORY REMAINS IN EFFECT FOR THE VENTURA COUNTY COAST FOR
THIS MORNING INTO THIS AFTERNOON...

A STRONG HIGH PRESSURE SYSTEM HAS PUSHED INTO NEVADA THIS MORNING...
CREATING A SHARP OFFSHORE PRESSURE GRADIENT ACROSS SOUTHERN
CALIFORNIA. WINDS HAVE BEGUN TO INCREASE IN THE MOUNTAINS OF LOS
ANGELES AND VENTURA COUNTY EARLY THIS MORNING...AND GUSTY WINDS ARE
EXPECTED TO STRENGTHEN AND BECOME MORE WIDESPREAD BY DAYBREAK.
GUSTY WINDS ARE EXPECTED TO SPREAD INTO THE VALLEYS OF LOS ANGELES
AND VENTURA COUNTIES AROUND OR SHORTLY AFTER SUNRISE.

WIND SPEEDS ARE NOW EXPECTED TO REACH THE 30 TO 40 MPH RANGE IN
THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES...EXCEPT THE
SANTA MONICA MOUNTAINS IN LOS ANGELES COUNTY WHERE WINDS WILL
RANGE FROM 35 TO 45 MPH WITH GUSTS TO 60 MPH. THE VALLEYS OF LOS
ANGELES AND VENTURA COUNTIES WILL HAVE WINDS RANGING FROM 25 TO 35
MPH WITH GUSTS TO 40 MPH. THE HIGH WIND WARNING FOR THE MOUNTAINS
AND VALLEYS OF LOS ANGELES AND VENTURA COUNTIES HAS BEEN CHANGED
TO A WIND ADVISORY...EXCEPT IN THE SANTA MONICA MOUNTAINS WHERE
THE HIGH WIND WARNING CONTINUES UNTIL 3 PM. 

GUSTY NORTHEAST WINDS ARE ALSO EXPECTED TO AFFECT MUCH OF THE
VENTURA COUNTY COASTAL PLAIN INTO THIS AFTERNOON...AND A WIND
ADVISORY REMAINS IN EFFECT FOR THIS AREA...

LOCALLY GUSTY WINDS ARE ALSO EXPECTED ON THE LOS ANGELES COUNTY
COASTAL PLAIN BELOW PASSES AND CANYONS FROM MALIBU TO HOLLYWOOD THIS
MORNING AND EARLY THIS AFTERNOON...BUT WINDS ARE EXPECTED TO REMAIN
MOSTLY BELOW ADVISORY LEVELS.

WITH THE COLD AND DRY AIR MASS IN PLACE TONIGHT AND FRIDAY
MORNING...TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING IN
WIND SHELTERED LOCATIONS IN THE ANTELOPE VALLEY...THE INTERIOR
VALLEYS OF SAN LUIS OBISPO COUNTY...AND THE CUYAMA VALLEY BEFORE
DAYBREAK ON FRIDAY. AT LEAST TWO HOURS OF TEMPERATURES BETWEEN 26
AND 29 DEGREES ARE EXPECTED IN THE COLDEST LOCATIONS.

CAZ044-045-047-088-262200-
/O.CAN.KLOX.HW.W.0007.000000T0000Z-061026T2200Z/
/O.EXB.KLOX.WI.Y.0048.061026T1617Z-061026T2200Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY-
917 AM PDT THU OCT 26 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

NORTHEAST WINDS WILL RANGE FROM 25 TO 35 MPH WITH GUSTS TO 40 MPH.
THE WINDS ARE EXPECTED TO SUBSIDE LATE THIS AFTERNOON.
HOWEVER...LOCALLY GUSTY WINDS MAY RETURN TO THE AREA TONIGHT AND
FRIDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ053-054-262200-
/O.CAN.KLOX.HW.W.0007.000000T0000Z-061026T2200Z/
/O.EXB.KLOX.WI.Y.0048.061026T1617Z-061026T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
917 AM PDT THU OCT 26 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

NORTHEAST WINDS WILL RANGE FROM 30 TO 40 MPH WITH GUSTS TO 50 MPH.
THE WINDS WILL SUBSIDE LATE THIS AFTERNOON. NORTHEAST WINDS WILL
RETURN TO THE AREA AGAIN TONIGHT AND FRIDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ037-038-262230-
/O.EXP.KLOX.FZ.W.0002.000000T0000Z-061026T1600Z/
/O.CON.KLOX.FZ.W.0003.061027T1000Z-061027T1600Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
917 AM PDT THU OCT 26 2006

...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING...
...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY...

THE FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING. A FREEZE
WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY. 

WITH DRY AIR REMAINING IN PLACE...COLD TEMPERATURES ARE LIKELY TO
RETURN TO THE AREA LATE TONIGHT.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES BELOW 28 DEGREES
FOR AT LEAST TWO HOURS ARE IMMINENT OR HIGHLY LIKELY. THESE
CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

CAZ059-262230-
/O.CON.KLOX.FZ.W.0003.061027T1000Z-061027T1600Z/
ANTELOPE VALLEY-
917 AM PDT THU OCT 26 2006

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY. 

THERE WILL BE A COLD AND DRY AIR MASS IN PLACE ACROSS THE ANTELOPE
VALLEY TONIGHT AND FRIDAY MORNING. TEMPERATURES ARE EXPECTED TO FALL
BELOW FREEZING AROUND 3 AM FRIDAY...AND TO 26 TO 29 DEGREES BY 6 AM
FRIDAY. TEMPERATURES WILL RISE ABOVE FREEZING BY 9 AM PDT FRIDAY.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES BELOW 28 DEGREES
FOR AT LEAST TWO HOURS ARE IMMINENT OR HIGHLY LIKELY. THESE
CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

CAZ046-262200-
/O.CON.KLOX.HW.W.0007.000000T0000Z-061026T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
917 AM PDT THU OCT 26 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON.

AREAS OF NORTH TO NORTHEAST WINDS 30 TO 40 MPH WITH GUSTS OVER
60 MPH ARE EXPECTED TO CONTINUE INTO THIS AFTERNOON. THE
STRONGEST WINDS ARE EXPECTED THROUGH AND BELOW PASSES AND CANYONS
WITH A NORTHEAST TO SOUTHWEST ORIENTATION. WINDS WILL BEGIN TO
DIMINISH BY LATE THIS AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE STRONG WINDS WILL
ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

CAZ040-262200-
/O.CON.KLOX.WI.Y.0048.000000T0000Z-061026T2200Z/
VENTURA COUNTY COAST-
917 AM PDT THU OCT 26 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. 

AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED TO DEVELOP THIS MORNING...THEN CONTINUE INTO THIS
AFTERNOON. WINDS WILL BEGIN TO DIMINISH BY LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SWEET
000 
WWUS76 KLOX 262151
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
251 PM PDT THU OCT 26 2006

...A FREEZE WARNING CONTINUES FOR THE ANTELOPE VALLEY...THE
INTERIOR VALLEYS OF SAN LUIS OBISPO COUNTY...AND THE CUYAMA
VALLEY LATE TONIGHT THROUGH EARLY FRIDAY MORNING...

.WITH THE COLD AND DRY AIR MASS IN PLACE TONIGHT AND FRIDAY
MORNING...TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING IN
WIND SHELTERED LOCATIONS IN THE ANTELOPE VALLEY...THE INTERIOR
VALLEYS OF SAN LUIS OBISPO COUNTY...AND THE CUYAMA VALLEY BEFORE
DAYBREAK ON FRIDAY. AT LEAST TWO HOURS OF TEMPERATURES BETWEEN 26
AND 29 DEGREES ARE EXPECTED IN THE COLDEST LOCATIONS.

GUSTY NORTHEAST WINDS WILL CONTINUE THROUGH AND BELOW PASSES AND
CANYONS OF VENTURA AND LOS ANGELES COUNTIES THROUGH TONIGHT.
HOWEVER...WINDS ARE EXPECTED REMAIN GENERALLY BELOW ADVISORY
LEVELS ACROSS THE REGION.


CAZ046-262300-
/O.EXP.KLOX.HW.W.0007.000000T0000Z-061026T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
251 PM PDT THU OCT 26 2006

...HIGH WIND WARNING WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

WINDS HAVE DIMINISHED THIS AFTERNOON THEREFORE THE HIGH WIND
WARNING WILL BE ALLOWED TO EXPIRE AT 3 PM. ALTHOUGH LOCALLY GUSTY
WINDS ARE EXPECTED LATER TONIGHT...THESE WINDS SHOULD REMAIN WELL
BELOW WARNING CRITERIA AND BELOW ADVISORY LEVELS.

$$

CAZ040-262300-
/O.EXP.KLOX.WI.Y.0048.000000T0000Z-061026T2200Z/
VENTURA COUNTY COAST-
251 PM PDT THU OCT 26 2006

...WIND ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

WINDS HAVE DIMINISHED THIS AFTERNOON THEREFORE THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE AT 3 PM. ALTHOUGH LOCALLY GUSTY WINDS
ARE EXPECTED LATER TONIGHT...THESE WINDS SHOULD REMAIN UNDER
ADVISORY CRITERIA.

$$

CAZ044-045-047-088-262300-
/O.EXP.KLOX.WI.Y.0048.000000T0000Z-061026T2200Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY-
251 PM PDT THU OCT 26 2006

...WIND ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

WINDS HAVE DIMINISHED THIS AFTERNOON THEREFORE THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE AT 3 PM. ALTHOUGH LOCALLY GUSTY WINDS
ARE EXPECTED LATER TONIGHT...THESE WINDS SHOULD REMAIN UNDER
ADVISORY CRITERIA.

$$

CAZ053-054-262300-
/O.EXP.KLOX.WI.Y.0048.000000T0000Z-061026T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
251 PM PDT THU OCT 26 2006

...WIND ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

WINDS HAVE DIMINISHED THIS AFTERNOON THEREFORE THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE AT 3 PM. ALTHOUGH LOCALLY GUSTY WINDS
ARE EXPECTED THROUGH TONIGHT...THESE WINDS SHOULD REMAIN UNDER
ADVISORY CRITERIA.

$$

CAZ037-038-270400-
/O.CON.KLOX.FZ.W.0003.061027T1000Z-061027T1600Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
251 PM PDT THU OCT 26 2006

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY. 

WITH DRY AIR REMAINING IN PLACE...COLD TEMPERATURES ARE LIKELY TO
RETURN TO THE AREA LATE TONIGHT. TEMPERATURES IN SHELTERED VALLEYS
WILL FALL TO NEAR FREEZING BY 3 AM...AND TO AS LOW AS 26 DEGREES
BY 6 AM.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES BELOW 28 DEGREES
FOR AT LEAST TWO HOURS ARE IMMINENT OR HIGHLY LIKELY. THESE
CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

CAZ059-270400-
/O.CON.KLOX.FZ.W.0003.061027T1000Z-061027T1600Z/
ANTELOPE VALLEY-
251 PM PDT THU OCT 26 2006

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY. 

THERE WILL BE A COLD AND DRY AIR MASS IN PLACE ACROSS THE ANTELOPE
VALLEY TONIGHT AND FRIDAY MORNING. TEMPERATURES ARE EXPECTED TO FALL
BELOW FREEZING AROUND 3 AM FRIDAY...AND TO 26 TO 29 DEGREES BY 6 AM
FRIDAY. TEMPERATURES WILL RISE ABOVE FREEZING BY 9 AM PDT FRIDAY.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES BELOW 28 DEGREES
FOR AT LEAST TWO HOURS ARE IMMINENT OR HIGHLY LIKELY. THESE
CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

SIRARD/KITTELL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 25, 10:20 PM PDT, 5 hours 32 minutes earlier.

Area forecast discussion, Oct 25, 10:20 PM PDT, 5 hours 32 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1020 PM PDT WED OCT 25 2006

.SHORT TERM (TONIGHT-SAT)...WINDS BEGINNING TO INCREASE OVER THE
MOUNTAINS AS OFFSHORE GRADIENTS INCREASE OVER SRN CA. AN UNUSUAL
HAPPENING THIS EVENING WITH LOW CLOUDS HUGGING SBA S COAST WHILE AT
THE SAME TIME GOOD OFFSHORE GRADIENTS THERE AND NW WINDS GUSTING TO
38 MPH AT MONTECITO HILLS. THE LOW CLOUDS THERE SHOULD MOVE OFF THE
COAST PROBABLY BEFORE MIDNIGHT. LOW CLOUDS ALSO STUBBORN ALONG
L.A./VTU COASTS AS WELL BUT ALL INDICATIONS ARE THE OFFSHORE WINDS
WILL SURFACE LATER TONIGHT OVER PORTIONS OF THIS AREA AND PUSH THE
LOW CLOUDS OUT. WINDS ARE EXPECTED TO BECOME VERY STRONG LATER
TONIGHT INTO THU MORNING BELOW AND THRU PASSES AND CANYONS OF
L.A./VTU VALLEYS AND MOUNTAINS. HIGH WIND WARNINGS IN EFFECT FOR
THESE AREAS LATER TONIGHT INTO THU MORNING. VERY DRY AIR WITH
DEWPOINTS IN THE TEENS TO LOWER 20S HAVE MOVED INTO INTERIOR SLO/SBA
COUNTIES. WITH RADIATIONAL COOLING...THE SHELTERED VALLEYS SHOULD
FALL TO FREEZING OR BELOW LATE TONIGHT AND EARLY THU...WITH THE
COLDEST AREAS EXPECTED TO DROP TO AS LOW AS 26 DEGREES EARLY THU. AS
A RESULT...A FREEZE WARNING HAS BEEN ISSUED FOR THESE AREAS. PLEASE
SEE LAXNPWLOX FOR DETAILS ON THE HIGH WIND WARNINGS AND FREEZE
WARNINGS.

AN UPPER RIDGE IS FORECAST TO BUILD ALONG THE CA COAST THU THRU
FRI...THEN MOVE INLAND TO ARIZONA AND NEVADA FOR SAT. IT LOOKS LIKE
OFFSHORE WINDS WILL CONTINUE OVER THE DISTRICT NIGHT AND MORNING
HOURS THRU SAT. CLEAR SKIES AND ABOVE NORMAL HI TEMPS WILL COVER
MUCH OF THE REGION DURING THE PERIOD. OVERNIGHT LOWS WILL BE MILD IN
THE BREEZY AREAS...BUT MUCH COOLER IN SHELTERED VALLEYS...AND MORE
FREEZING TEMPERATURES WILL BE POSSIBLE IN THE COLDER VALLEYS OF
SLO/SBA COUNTIES THU NIGHT.

...FROM PREVIOUS DISCUSSION...

.LONG TERM (SUN-WED)...PRETTY MUCH A COMPLETE REVERSAL IN TRENDS FOR
THE LONG TERM AS A COUPLE OF WEAK SYSTEMS PASS TO OUR NORTH. ONSHORE
FLOW WILL RETURN AND LIKELY THE MARINE LYR CLOUDS AS WELL, AT LEAST
TO THE COAST. LOOK FOR HIGHS TO DROP 10-20 DEGREES AT LOWER
ELEVATIONS BETWEEN FRIDAY AND MONDAY, WITH LITTLE CHANGE INTO NEXT
WEDNESDAY.

&&

.AVIATION...PERSISTENT LOW CLOUDS ALONG THE COAST S OF POINT
CONCEPTION SHOULD BRING IFR CIGS TO KSBA AND KOXR UNTIL 08Z TO 10Z
THEN THE LOW CLOUDS SHOULD BE PUSHED OFF THE COAST WITH VFR
CONDITIONS DEVELOPING. MVFR VSBYS WILL PERSIST OVER THE VTU COAST
AND VALLEYS FOR A WHILE OVERNIGHT AS WELL UNTIL THE OFFSHORE FLOW
SURFACES IN THESE AREAS. VFR CONDITIONS SHOULD COVER ALL AREAS BY
LATE TONIGHT AND CONTINUE THRU THU. GUSTY N TO NE WINDS AT KVNY ON
THU SHOULD RESULT IN SOME LLWS AS WELL.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING (SEE LAXNPWLOX).
FREEZE WARNING (SEE LAXNPWLOX).
RED FLAG WARNING (SEE LAXRFWLOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).

&&

PUBLIC...SIRARD/WOFFORD
AVIATION...SIRARD
Hazardous weather outlook, Oct 25, 9:45 PM PDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
945 PM PDT WED OCT 25 2006

CAZ034>041-044>047-051>054-059-087-088-261300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
945 PM PDT WED OCT 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY (OVERNIGHT THROUGH 6 AM PDT THURSDAY)

SANTA ANA WINDS WILL DEVELOP OVERNIGHT TONIGHT AND INCREASE INTO THE
DAYBREAK HOURS AS THE UPPER-LEVEL SUPPORT ASSOCIATED WITH A TROUGH
MOVING THROUGH THE GREAT BASIN MOVES INTO SOUTHERN CALIFORNIA. AS A
RESULT...WINDY CONDITIONS WILL DEVELOP THROUGH AND BELOW THE CANYONS
AND PASSES OF SOUTHWESTERN CALIFORNIA. THE COMBINATION OF STRONG
WINDS AND DECREASING HUMIDITIES WILL MAKE FOR CRITICAL FIRE WEATHER
CONDITIONS.

THERE WILL BE AREAS OF TEMPERATURES AT OR BELOW FREEZING IN
WIND SHELTERED LOCATIONS OF THE INTERIOR VALLEYS OF SAN LUIS
OBISPO COUNTY AND THE CUYAMA VALLEY AFTER 4 AM PDT THURSDAY.

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* FREEZE WARNING.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

THERE WILL BE AREAS OF TEMPERATURES AT OR BELOW FREEZING IN WIND
SHELTERED LOCATIONS OF THE INTERIOR VALLEYS OF SAN LUIS OBISPO
COUNTY AND THE CUYAMA VALLEY BETWEEN 6 AM AND 9 AM PDT THURSDAY.

THE OFFSHORE FLOW PATTERN WILL CONTINUE OVER THE AREA THROUGH
SATURDAY MORNING. THE COMBINATION OF STRONG WINDS AND LOW HUMIDITIES
WILL MAKE FOR CRITICAL FIRE WEATHER CONDITIONS.

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* FREEZE WARNING.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 9:31 PM PDTFreeze WarningLOXSanta Barbara11 hr
Oct 26, 3:52 AM PDTFreeze WarningLOXSanta Barbara29 hr

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.